Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 29, 2006, 7:24 PM CDT for Pulaski County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 7:24 PM CDT (00:24 UTC)
- Expired
- May 30, 2006, 1:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:30 PM CDT | FLASH FLOOD | Waynesville, MO | FLASH FLOODING IN THE CITY OF WAYNESVILLE...FAST FLOWING HIGH WATER ON MAY STREETS IN TOWN AND WATER MAKING IT INTO THE SHERIFFS DISPATCH OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2001 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 300026 FFWSGF MOC169-300630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 724 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN CENTRAL MISSOURI. * UNTIL 130 AM CDT TUESDAY. * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE THAT ONE TO TWO INCHES RAIN HAVE FALLEN IN LESS THAN AN HOUR OVER PORTIONS OF CENTRAL PULASKI COUNTY. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR OVER CENTRAL PULASKI COUNTY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY TURN AROUND...DONT DROWN LAT...LON 3790 9203 3779 9204 3774 9241 3802 9241 $$ IZZI
1 follow-up statement
000 WGUS73 KSGF 300128 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 PM CDT MON MAY 29 2006 MOC169-300630- PULASKI MO- 825 PM CDT MON MAY 29 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR PULASKI COUNTY UNTIL 130 AM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF LIGHT RAINFALL ACROSS THE WARNED AREA. HOWEVER...EARLIER EXCESSIVE RAINFALL AMOUNTS OF TWO TO THREE INCHES OCCURRED ACROSS NORTHERN PULASKI COUNTY SINCE 7 PM. RUNOFF FROM THE EXCESSIVE RAINFALL WAS NOT COMPLETE AND WILL CONTINUE THROUGH THE EVENING HOURS AFFECTING LOW WATER CROSSINGS ACROSS MAINLY NORTHERN PULASKI COUNTY. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3790 9203 3779 9204 3774 9241 3802 9241 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:59 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 29, 1:59 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 159 PM CDT MON MAY 29 2006 ...MESOSCALE CONVECTIVE DISCUSSION... UPDRAFTS ARE STARTING TO INITIATE ACROSS CENTRAL MISSOURI...AND WOULD SUSPECT THAT OTHER AREAS OF INITIATION WILL OCCUR OVER THE NEXT COUPLE OF HOURS. PARTICULARLY OVER WEST CENTRAL MISSOURI (VERNON...ST. CLAIR...BARTON COUNTIES)...WHERE OUTFLOW FROM THE EAST KANSAS CONVECTION IS BEGINNING TO INTERACT WITH THE UNSTABLE AIRMASS. EXTREME SOUTHEAST KANSAS (BOURBON...CRAWFORD...AND CHEROKEE) COUNTIES MAY BE IN A GOOD AREA FOR INITIATION AS WELL. AS EXPECTED...THE AIRMASS OVER SOUTHERN AND CENTRAL MISSOURI HAS BECOME QUITE UNSTABLE...AND PRIME FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. THE LATEST ANALYSIS WOULD SUGGEST THAT 100MB CAPES HAVE INCREASED TO VALUES BETWEEN 1500 - 2500 J/KG. WEAK WIND FIELDS THROUGH THE ENTIRE ATMOSPHERIC COLUMN INDICATE THAT SHEAR FOR ORGANIZED STORMS REMAINS VERY LIMITED. HOWEVER...LARGE AMOUNTS OF CAPE WILL STILL BE SUFFICIENT FOR LOCALIZED MICROBURST WINDS IN EXCESS OF 60 MPH. LARGE CAPE VALUES WITHIN THE -10 TO -30 LAYER WOULD ALSO SUPPORT THE POTENTIAL FOR LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. DUE TO EXISTING WEAK WIND FIELDS...STORM MOTIONS WILL LIKELY BE SLOW. SLOW STORM MOTIONS ALONG WITH HIGH VALUES OF MOISTURE IN PLACE WILL SET THE STAGE FOR LOCALIZED FLASH FLOODING. OUR SERVICE HYDROLOGIST WILL BE INTERROGATING ANY FLASH FLOOD ISSUES THAT MAY UNFOLD. CRAMER && .DISCUSSION... SYNOPTIC COLD FRONT IS CURRENTLY POSITIONED ACROSS KANSAS...AND WILL GRADUALLY SHIFT EAST OVER THE NEXT COUPLE OF DAYS. THIS FEATURE MAY NOT IMPACT EASTERN KANSAS OR SW MISSOURI UNTIL WEDNESDAY AS IT SHIFTS THROUGH. IN THE MEANTIME...A HIGHLY UNSTABLE AND MOIST AIRMASS WILL REMAIN IN PLACE...WHICH MEANS SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR IN ALMOST EVERY PERIOD THROUGH WEDNESDAY NIGHT. THE BEST CHANCES FOR WIDESPREAD DECENT RAINFALL WILL LIKELY OCCUR ON WEDNESDAY DURING THE FRONTS PASSAGE THROUGH THE OZARKS. BY WEDNESDAY...THE FRONT WILL ASSUME MORE OF AN EAST TO WEST ORIENTATION...AND WILL HAVE THE POTENTIAL TO TEMPORARILY STALL OUT SOMEWHERE ACROSS SOUTHERN MISSOURI. GIVEN THE UNSEASONABLY HIGH MOISTURE CONTENT WITHIN THIS AIRMASS...LOCALIZED FLOODING WILL NEED TO BE MONITORED CLOSELY THROUGH WEDNESDAY NIGHT. GUIDANCE HAS BEEN COMING IN COOLER WITH TEMPERATURES FOR BOTH TUESDAY AND WEDNESDAY...WHICH MAKES SINCE WITH THE AMOUNT OF CLOUD COVER EXPECTED. WENT AHEAD AND TRENDED TEMPS IN THAT DIRECTION. DEPENDING ON WHETHER OR NOT THE FRONT STALLS OUT OVER SOUTHERN MISSOURI...STORMS COULD BE POSSIBLE AGAIN ON THURSDAY AFTERNOON ALONG AND SOUTH OF HIGHWAY 60. LOOKING DEEPER INTO THE EXTENDED PERIODS...MEDIUM RANGE MODELS ARE SUGGESTING THAT THE OVERALL UPPER AIR PATTERN IS GOING TO TRANSITION INTO A TYPICAL JUNE AND JULY STRUCTURE. SUB TROPICAL HIGH REALLY BEGINS TO BUILD OVER THE DESERT SOUTHWEST...WHICH INDUCES A RIDGE OVER THE ENTIRE INTERMOUNTAIN WEST. THIS WILL ALLOW FOR NORTHWEST FLOW TO SET UP ACROSS THE NATIONS MIDSECTION...PUSHING THE FRONT INTO THE DEEP SOUTH. A DRIER AIRMASS WILL RESULT OVER THE OZARKS...DECREASING RAIN CHANCES AND CLOUD COVER. THERE ARE SOME INDICATIONS THAT THE SUBTROPICAL HIGH WILL BEGIN TO MIGRATE EAST...WHICH WOULD SUGGEST PRETTY HOT TEMPERATURES BY LATE NEXT WEEKEND OR EARLY NEXT WORK WEEK. BUT UNTIL THEN...TEMPERATURES CLOSE TO SEASONAL NORMS ARE EXPECTED WITH THE DRY CONDITIONS. CRAMER && .AVIATION... FORECAST CONCERNS FOR THE 18Z TAFS CENTER AROUND STORM POTENTIAL THIS AFTERNOON AND AGAIN TUESDAY MORNING/AFTERNOON. WITH DEWPOINT TEMPS LEVELING OUT IN THE MID TO UPPER 60S IN THE NEXT FEW HOURS AND TEMPS RISING INTO THE MID TO UPPER 80S...EXPECT CUMULUS BASES TO END UP AROUND 4000-4500 FEET. MODIFYING OUR LATEST SOUNDING WITH CURRENT CONDITIONS SHOWS CONVECTIVE TEMPERATURES HAVE ALREADY BEEN REACHED. WITH NO STRONG FOCUSING MECHANISM OVER THE REGION...DIDNT FEEL CONFIDENT ENOUGH TO INCLUDE TEMPO THUNDER AT THIS TIME...BUT DID MENTION VICINITY THUNDER FROM 19Z TO 01Z. MAIN FRONT WILL DRIFT INTO JOPLIN VICINITY TUESDAY MORNING. BUT WILL TAKE A WAIT AND SEE ON THUNDER BEFORE ADDING TO TAF. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 29, 12:55 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1255 PM CDT MON MAY 29 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301430- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1255 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. DISCUSSION: THE LATEST FORECAST ANALYSIS SUGGESTS THAT A VERY MOIST AND UNSTABLE ATMOSPHERE WILL TAKE SHAPE ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. WIND SHEAR REMAINS VERY WEAK AND SUMMER LIKE...HOWEVER...STRONG INSTABILITY WILL COMPENSATE FOR THE LOW SHEAR AND BECOME SUFFICIENT FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LOCALIZED MICROBURSTS WILL BE POSSIBLE WITH WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH HAIL UP TO THE SIZE OF QUARTERS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE GENERALLY AFTER MIDNIGHT NORTHWEST OF AN ANDERSON...TO SPRINGFIELD...TO VERSAILLES LINE. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS IN EXCESS OF 60 MPH. ALSO...GIVEN THE AMOUNT OF MOISTURE THAT THE AIRMASS OVER THE REGION IS CAPABLE OF HOLDING...ALONG WITH THE LOW SHEARED ENVIRONMENT...ANY HEAVY THUNDERSTORM THAT MOVES SLOWLY OVER A LOCALIZED AREA COULD PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY AS AN UNSTABLE AIRMASS WILL BE IN PLACE AHEAD OF A FRONT WHICH WILL SLOWLY PUSH THROUGH THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH INSTABILITY MAY BE SUFFICIENT FOR ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING FOR OBSERVATIONS OF DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, May 29, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 M0.75 INCH GREENE MO LAW ENFORCEMENT
REPORTED BY SPRINGFIELD PD ON GRAND AND SUNSHINE.
&&
IZZILocal storm report, May 29, 7:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 4 N LEBANON 37.74N 92.66W
05/29/2006 LACLEDE MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED ROOF BLOWN OFF OF HOUSE
&&
LDOOLEYLocal storm report, May 29, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 E1.00 INCH GREENE MO LAW ENFORCEMENT
HAIL REPORTED AT WEST BYPASS AND KEARNEY
&&
LDOOLEYLocal storm report, May 29, 7:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL SPRINGFIELD 37.20N 93.29W
05/29/2006 E1.50 INCH GREENE MO LAW ENFORCEMENT
HAIL REPORTED AT WEST BYPASS AND 44
&&
LDOOLEYLocal storm report, May 29, 7:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD ELDRIDGE 37.83N 92.75W
05/29/2006 LACLEDE MO EMERGENCY MNGR
WATER OVER ROAD IN TOWN
&&
LDOOLEYLocal storm report, May 29, 7:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 S ELDRIDGE 37.77N 92.75W
05/29/2006 LACLEDE MO AMATEUR RADIO
TREES REPORTED DOWN ACROSS HIGHWAY AA
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:28 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 32 min |
| May 29, 7:54 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.